Aa
Aa
A
A
A
Close
Avatar universal

Shakes on Effoxor 37.5

Hi After taking Duloxatine for 4 weeks that made me jittery and very tearful, I have been on Effoxor 37.5 for 5 weeks I still wake up with Anxiety and the shakes, is the dose too low, should I go to 75mg (which made me feel sick and dizzy) or wean off and take something else for Anxiety..Thank you
1 Responses
Avatar universal
This is a common side effect of taking drugs in the SNRI category.  Because they affect norepinephrine as well as serotonin, they can be very stimulating and for some people cause anxiety who don't even have it.  Effexor is used for anxiety, but generally it's not a first choice because of this possibility.  Usually you'd be tried on a tricyclic or ssri first if your problem is mainly anxiety, not mainly depression.  It just depends on the person.  As to what to do, given you've now been on two snris and gotten the effects of overstimulation from both, you might want to try a different category of med that doesn't act as a stimulant.  
2 Comments
Thank you, I have asked to be referred as my Doctor keeps changing his mind?  One minute to go higher next to stop...So confused...The Effexor was working for 4 weeks then the shaking and Anxiety in the morning and 4 hours after taking the pill crept in....You seem to know more than my  Doctor..He has given me a nightmare of 3 months..
I've probably taken more meds for anxiety than he has.  My long experience has shown me that doctors are like everyone else.  We have put them on a pedestal, and they have put themselves on a pedestal, but medicine is very complicated and more is unknown than is known.  We just have to try and find the best qualified, most passionate, and most interested in learning doctors we can, but as laypeople we can only know that general docs are inevitably going to be good at some things but not others as they are expected to deal with everything.  Nobody can do that well.  Psychiatrists should have a much better knowledge of this stuff because it's all they do, but again, some are going to be good at it and some aren't.  Our job as patients is to learn over time that this stuff is complicated and so we better find a doctor who gets complexity.  And we better learn how to do our own research so we can double check what's going on.  But at bottom, mental illness is hard to treat because we don't know what causes it or what cures it other than changing our lifestyles and going to therapy and getting lucky doing that way.  Medication so far only treats symptoms, so it can only do so much.  Keep looking and you'll hopefully find treatments that suit you and don't harm you.  Peace.
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?